Discussions that mention synthroid

Thyroid Disorders board


Now this is my opinion only... and of course, you should do as your doctor recommends after your careful consideration.

He likely will start you on Synthroid or another brand of T4. Because you have plans that will require you to be in top condition for bodybuilding, and because you currently feel well, if I were you... I wouldn't start meds yet. And here's why --
When I (and many others like me) started it, symptoms became markedly worse for several weeks. The main problem I had was with pain and loss of strength in my arms and upper body. I wasn't able to take the med long enough to see what the eventual course of events would have been... whether symptoms would have stabilized any. That's because the med made me hyper, and hyper carries muscle problems along with it, too.

As your thyroid continues to fail, you should be aware that you'll have to supplement the thyroid hormone, though. Eventually, you will feel the effect of not having enough. HypoT affects muscle strength and contractility as well as a lot of other body systems. You definitely need to discuss all of this with your doctor in the context of your bodybuilding activities.
I'd be interested to know what you decide.